MAUDE Adverse Event Report: EDWARDS LIFESCIENCES DR VAMP PLUS VENOUS/ARTERIAL BLOOD MANAGEMENT PROTECTION SYSTEM; CATHETER, CONTINUOUS FLUSH

EDWARDS LIFESCIENCES DR VAMP PLUS VENOUS/ARTERIAL BLOOD MANAGEMENT PROTECTION SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number T001691M
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was returned for evaluation; the device was infected with patient's blood.Nevertheless, images were provided for evaluation.Based on image review, the report was confirmed.The images showed a closeup on the lass valve ports.In one of the valves, the septum was noticed stuck down in open position.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, during use in patient with this disposable pressure transducer with vamp plus, when the user went to take a sample for laboratory tests, the distal sampling site was found completely collapsed and it was not possible to be returned to its initial position.The blood was leaking continuously.The device was changed for a new one and no additional intervention was needed to solve the issue.The device was not available for evaluation.
 
Additional Manufacturer Narrative
Further information received from the site confirmed that there was no allegation of patient injury.Based on investigation performed by engineers in the manufacturing site, it could be concluded that this failure can be caused by the incorrect insertion of the syringe during the process.The proper way per the recommended elcam method by inserting the tip and rotating the syringe about one quarter turn while seating.According to this information, there is no evidence related to manufacturing or supplier deficiencies that could cause the type of failure experienced by the costumer.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.The root cause of the collapsed valve is related to the insertion technique and the use of marginal compliant luer syringes.Edwards will continue to review and monitor all events.
 
Event or Problem Description
As reported, during use in patient with this disposable pressure transducer with vamp plus, when the user went to take a sample for laboratory tests, the distal sampling site (blue) was found completely collapsed and it was not possible to be returned to its initial position (see pictures attached).The blood was leaking continuously.The device was changed for a new one.There was no allegation of patient injury.No additional intervention was needed to solve the issue.The device was not available for evaluation; however, images were available.

Brand Name
VAMP PLUS VENOUS/ARTERIAL BLOOD MANAGEMENT PROTECTION SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
EDWARDS LIFESCIENCES DR
carr. sanchez km 18.5
haina, san cristobal
Manufacturer (Section G)
EDWARDS LIFESCIENCES DR
carr. sanchez km 18.5
haina, san cristobal
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key19655921
Report Number2015691-2024-05021
Device Sequence Number6632459
Product Code KRA
UDI-Device Identifier07460691959477
UDI-Public(01)07460691959477(17)260311(11)240311(10)65671418
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181684
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2026
Device Model NumberT001691M
Device Lot Number65671418
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer07/17/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale